Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.

Includes Expert Content
Advise about medicine?
KimmyMichelle0912 posted:
Hello everyone,

So I am new to the commuinty and I just wanted to introduce myself. My name is Kimberly and I was just diagnosed with major depression and I am going to be put on medication. I am so afraid to take medication because I know a lot of people who have had negitive side effects because of the medicine that they are on. Any words of adivise?

Thanks si much for all your help.

lexismom11 responded:
Basically, all you can do is try them. It's like trial and error. You may need to try a few before you and your doctor find the right one(s) for you. You may experience side effect from them but you will have to decide whether the side effects outweigh the benefit of the meds.
itmatsb responded:
Lexismom has good advice for you and once you are happy again a few side effects, if you even have them, will seem like nothing in comparison to depression. I've suffering from major depression and know this. And BTW, depression alone can cause a lot of physical damage to your body over the years. It's a whole body disease. Good luck and keep in touch with us about how you are doing.
Thomas L Schwartz, MD responded:
Remember that you have choice of meds vs weekly psychotherapy. In any event the meds work about 70pct of time and side effect rates are usually below 15 pct. so. Odds are in your favor of doing better versus getting tons of side effects. Also, the more you think you will get side effects then the more you will get. The placebo effect works that way... Also ask your doc to start you on half the normal starting dose for the first few days. This should cut side effects way down too...
Anon_963 replied to Thomas L Schwartz, MD's response:
Dr. Schwartz--is that the advise with any of the anti-depressants, that if you have problems with meds,, to try taking 1/2 the dosage first and then go on to the recommended dose?
I saw your post here in answer to the above question, and was thinking about that. since after only one of the meds I was given to try (I have bad side effects with many meds), I felt awful the first day.
So, I decided to cut the pill in half and have taken it 4 nights now. I have to tell you, I'm really miserable--soooo lightheaded and my heart began racing so bad awhile ago (just in my kitchen cooking), that I had to go lie down a few minutes. I'm shaky most of the day---like mild shaking of my hands and I feel 'trembly' all over. It comes and goes--but for the most part, it's with me all day the last 4 days.

Will this ease soon, or could it be that it takes the whole tablet to work and taking 1/2 works against you instead of for you? That doesn't make sense to me, but I don't know about meds except that I do 'research' and ask my pharmacist questions and my doctor---just haven't talked to him as this is over the weekend. I'm about ready to say 'no to this drug too'. Any suggestions--should I 'hand in there' awhile or ??? thanks
Thomas L Schwartz, MD replied to Anon_963's response:
So in your case with advise of your doc, you could try to take 1/4 the dose instead of 1/2... I usually work the dose lower so there are no side effects then work back up. Most times too if you wait side effects out a few days, they do often go away..

Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Do not change your meds...Expert
without consulting your prescriber. I am very concerned with many, many posts where folks are dropping, lowering, changing their meds ... More
Was this Helpful?
106 of 144 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.